Hello, I was diagnosed with rosacea about five years ago along with sebhorreic dermatitis, acne, and foliculitis. I also have eye disturbances and was told I have blepharisis. About four years after being diagnosed with these problems I suddenly began experiencing lower left quadrant cramping and bad constipation. At the same time my right should began to ache severely after minor activity. Six months later I developed a stomach emptying problem and my left should began to experience the same pain as the right shoulder. Is it possible that these severe symptoms can be related to rosacea? If they are, how can I treat them if rosacea is a chronic disease? My shoulders hurt so much that I can barely drive and use a computer. I can't eat much of anything any more because of my delayed stomach emptying. I've seen a variety of doctors who are baffled by what may be causing my symptoms. I also have dermatographism and skin irritations that a neurologist says is not a form of neuropathy. Any help would be greatly appreciated since I'm about at the end of my rope.
I've never known anyone with rosacea to have extended problems from it. I know it can sometimes affect the eyes, but I've never been aware of digestive problems. It's probable that you have a completely secondary issue going on. Also, sometimes problems with the digestive systems.. the pain can extend up into the upper torso and arms/shoulders. It's possible the pain in your shoulders is actually extending from elsewhere. The other possibility is that you have some underlying immune problem that is causing all of the above, but in stages. It's probably best to look at all angles. Were you on any meds prior to the stomach problems or the shoulder problems?
Yes, I was on minocylcine from 2000 to 2001 and ampicillin 500mg twice daily from 2002 to 2004. I stopped taking antibiotics in Aug '04 after developing severe constipation. It didn't seem to have much affect. I started up minocycline 100mg once daily in December of '04 but stopped taking it in Feb '05 when I began having stomach problems shortly after taking Indocin for my shoulders.
Could all the antibiotics have caused the bad bacteria to take over? Some years back, after taking numerous courses of antibiotics over several years i developed big problems with my stomach and all the other obvious yeast infection symptoms. I found a doctor who treated the bacterial imbalance in my stomach and put me back on track. This doctor told me that the yeast can cause irritable bowel which can manifest in varying ways. He also told me that some women have ended up on crutches as the yeast can affect the muscles in your legs or any other part of the body. For men it's worse as it can affect their heart. It's not overly common, but apparently it does happen. People are very unaware of what antibiotics can do to their system by unbalancing the good/bad bacteria.
The doctor which i saw was an allergy specialist and a micro or macro biologist (not sure of that last word) anway, he helped me to no end. The friend who told me of this doctor had a son who teachers believed to have ADD and all it was was the yeast. After getting treated nobody believed that he was the same child and he ended up coming top of the class in nearly all of his subjects.
Its worth checking out whether you have an overgrowth of the bad bacteria. Appart from that i don't have any suggestions sorry.
Minocyclin messed me up too - and I am currently having rosacea and acne flares - but I haven't taken it in almost three years. I always felt so incredibly sick while taking it - and what really made the difference was changing some of my eating habits.
Thanks for the advice everyone. The anti-biotics seem to not be the prob according to docs. Do u think it could be a mild form of metabolic acidosis? I used to eat a highly acidic diet. Plus, to treat mt rosacea & acne I use T/sal shampoo that has salicylic acid. I leave it on for 25 mins & then I wash it off. Do u think it could be absorbing into my system & causing problems? I'm on a lot of meds too & I heard most meds are acidic.
thx for the antibiotic advice...i just took a lactulose bacteria test yesterday and will have the results soon. does this yeast problem cause odd skin sensations and inflammation (low levels)?
audrey - how do doctors detect & cure yeast overgrowth?